Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Arm Numbness

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

numb hands-arms

Hi, I have been on two expanded access drugs(merck 015, tmc125), truvada and darunivir now for 7 mo. Vl<50, tcells-371. For the last two weeks my hands are stiff and numb arms also. I think this is neuropathy of hands and arms-I already have it...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
A lot of these medications are quite new, and we do not have a good feel for how often they may (or may not) be associated with neuropathy. The symptoms you have may be related to neuropathy or perhaps to issues with the joints. The first thing to... Read more »

HELP!!!!!! My toes, legs and arms are numb!!!

Dear Dr.First and foremost I want to thank you all for this incredible site...It has been very helpful for me dealing with this disease. My question however is that lately (I am a female who has been HIV+ for four years and I am on no meds)I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes -- that could be neuropathy due to HIV itself or less likely some other cause (such as spinal stenosis, a vertebral disc, other infection, etc). It also could simply be a problem with the support in your feet/arches or something like that.... Read more »

sustiva/truvada and numbness in arms?

i've been on sustiva/truvada for just over a month now (previously treatment-naive), and am seeing the desired effects (viral load down from 47k to 98 copies, cd4s from 305 to 371 as of last two readings). in the last few weeks of treatment,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
What you describe is unlikely to be HIV or drug related neuropathy due to the timing and location. It could be some sort of compression occuring in the axilla or cervical spind (disc, lymph node enlargement) or from sleeping pressure at night... Read more »

Lfoot drop and L arm numbness post PEP protocol

I took kaletra and tamafir x 28 days post needle stick after taking meds developed L Foot drop (diagnosed motor neuron disease) and L arm neuropathy All MRIs were neg had nerve cond studies. had no symptoms before taking meds. Nurse at Kaiser...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Though possible extremely rare for asymmetric peripheral neuropathy (involving left foot without first involving the toes) to develop from Kaletra/Tamafir (? what are components of tam--possible tenfovir + lamivudine or emtricitabine) after just 28... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Tingling/numbness (attn: Jackie,GmanBill,Switch)

Posted by Anonymous, 2 Replies
Has anyone out there ever heard of either "AIDP" or "CIDP"?

They're also commonly referred to as peripheral neuropathy. Has anyone experienced these symptoms? (tingling in hands and feet/arms and legs).

Here's some links in case you're wondering:... Read more »